Flood, Wayne
- When
- March 14, 7:21 AM EST to 9:00 AM EST
- Where
- Wayne County, Richmond
- Cause
- Heavy Rain
- Property damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 39.830, -84.900
Roads were flooded and closed across the county.
Heavy rain affected the Whitewater Valley ahead of a cold front.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ILN wrote it up.
Heavy rain affected the Whitewater Valley ahead of a cold front.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Mar 14, 5:38 AM EST, 1 hour 43 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 638 AM EDT WED MAR 14 2007 .AVIATION /12Z-12Z/... MORE WIDESPREAD SHOWER ACTIVITY IS CURRENTLY PUSHING INTO EASTERN PORTIONS OF FA WITH JUST SOME SPOTTY SHOWERS NOW ACROSS THE WEST. AS MID LEVEL SHORT WAVE CONTINUES TO PUSH EAST AND AREA COMES UNDER THE INFLUENCE OF NVA AND SUBSIDENCE...SHOULD SEE PCPN COME TO AN END THROUGH MID TO LATE MORNING. UNTIL THEN THOUGH CIGS LIKELY TO CONTINUE TO BOUNCE AROUND BETWEEN MAINLY MVFR AND LOW VFR CONDITIONS. GIVEN DEVELOPING SUBSIDENCE...STILL PREFER DRIER NAM SOLUTION FOR THIS AFTERNOON AND WILL GO FAIRLY OPTIMISTIC WITH CIGS. AIRMASS DOES DESTABILIZE SOME THROUGH THIS AFTERNOON BUT WITH LACK OF SIGNIFICANT FORCING...WILL JUST ALLOW FOR A VCSH AND CB AT THE NORTHERN TAF SITES LATE THIS AFTERNOON INTO THIS EVENING. 06Z GFS HAS SLOWED DOWN FRONT SOME FOR TONIGHT AND IS NOW A LITTLE CLOSER TO THE 00Z NAM. WILL CONTINUE TO TREND FORECAST TOWARD THIS SLOWER SOLUTION. WITH THIS IN MIND...THINK WIDESPREAD PCPN ASSOCIATED WITH FRONTAL FORCING WILL HOLD OFF TIL LATER TONIGHT...ESPECIALLY ACROSS THE SOUTH. BY THIS TIME MOST OF OUR INSTABILITY IS GONE SO WILL NOT INCLUDE MENTION OF THUNDER ATTM. && .PREV DISCUSSIONS... /ISSUED 428 AM EDT WED MAR 14 2007/ SHORT TERM /REST OF TODAY THROUGH FRIDAY/... UPPER LEVEL PATTERN CURRENTLY CHARACTERIZED BY BAND OF WESTERLIES ACROSS THE US/CANADA BORDER WITH CUTOFF UPPER LOW OVER TEXAS. IN BETWEEN THESE TWO SYSTEMS...BROAD SOUTHWEST FLOW CONTINUES ACROSS THE CENTRAL AND EASTERN US. EMBEDDED IN THE SWRLY FLOW IS A WEAK VORT MAX CURRENTLY MOVING UP THE OHIO RIVER. NUMEROUS SHOWERS HAVE DEVELOPED AHEAD OF THIS FEATURE...AND WILL CONTINUE ACROSS MUCH OF THE CWA THIS MORNING. BEST LIFT WILL BE PRIMARILY ACROSS THE I-71 CORRIDOR AND POINTS SOUTH AND EAST. THESE AREAS ALSO STAND THE BEST CHANCE AT SEEING AN ISOLATED RUMBLE OF THUNDER THIS MORNING THOUGH INSTABILITY IS LIMITED. THIS SHORTWAVE WILL QUICKLY EXIT THE AREA BY LATE MORNING...FOLLOWED BY MIDLEVEL SUBSIDENCE. THIS SHOULD ALLOW FOR A QUICK END TO THE PRECIP FROM WEST TO EAST AND AN EROSION OF THE LOW LEVEL MOISTURE. CONSIDERED GOING PARTLY CLOUDY BUT NOT CONFIDENT ENOUGH WE WILL SEE LOW CLOUDS CLEAR OUT THAT MUCH. NEVERTHELESS WITH LARGE SCALE SUBSIDENCE AND THINNING LOW LEVEL MOISTURE...BUMPED TEMPS UP TODAY INTO THE LOWER TO MIDDLE 70S. WARMEST READINGS EXPECTED IN THE WEST WHERE MORNING PRECIP WILL CLEAR FASTER. LARGE SCALE FLOW BECOMES MORE AMPLIFIED LATER TODAY ALLOWING FOR A COLD FRONT TO BEGIN ITS SOUTHWARD PROGRESS INTO THE LOWER GREAT LAKES. FOLLOWED THE 00Z NAM FOR THE TIMING OF THIS FEATURE...WHICH IS CLOSEST TO MODEL CONSENSUS OVER THE PAST FEW DAYS. AHEAD OF THE FRONT...AFOREMENTIONED SUBSIDENCE SHOULD ALLOW FOR A MODEST CAPPING INVERSION ACROSS MOST OF THE AREA...AND EXPECT THIS TO SUPPRESS MOST CONVECTION FOR MUCH OF THE AFTERNOON. HOWEVER THESE BROAD SOUTHWESTERLY FLOW PATTERNS CAN BE CONDUCIVE FOR WEAK HIDDEN SHORTWAVES WHICH COULD ERODE THE INVERSION ENOUGH FOR AN ISOLATED THUNDERSTORM LATER TODAY. THEREFORE KEPT 30 POPS AREA WIDE. SUCH A SCENARIO WOULD DESTABILIZE THE ATMOSPHERE ENOUGH FOR MODEST CAPE (>1000 J/KG) BUT BEST SHEAR AND FORCING ARE CONFINED TO BAROCLINIC ZONE ACROSS THE GREAT LAKES. THUS DO NOT EXPECT ORGANIZED CONVECTION BEYOND A POSSIBLE BRIEF DOWNBURST THIS AFTERNOON. MAIN FOCUS IS THEN ON THE COLD FRONT AS IT MOVES INTO NORTHERN PORTIONS OF THE FA AFTER 00Z...WITH WIDESPREAD SHOWER AND THUNDERSTORM DEVELOPMENT EXPECTED ALONG AND AHEAD OF IT. BOTH NAM AND GFS MAINTAIN WEAK SFC BASED INSTABILITY THROUGH ROUGHLY 00-03Z. DEEP LAYER SHEAR INCREASES CLOSER TO THE FRONT SO BEST CHANCE FOR ORGANIZED STORMS WILL BE ACROSS THE NORTHERN FOURTH OF THE CWA THROUGH THIS EVENING. MAINTAINED CHANCE OF THUNDER OVERNIGHT INTO THURS MORNING ALONG AND AHEAD OF THE FRONT ACROSS THE REMAINDER OF THE CWA...WITH MODEL SOUNDINGS SHOWING A CONTINUATION OF WEAK ELEVATED INSTABILITY OVERNIGHT. FRONT SHOULD CLEAR THE AREA BY MIDDAY THURSDAY...WITH TEMPS RETURNING TO NEAR AVERAGE FOR THURS AND BELOW AVERAGE FRIDAY. HAWBLITZEL /ISSUED 334 PM EDT TUE MAR 13 2007/ LONG TERM /FRIDAY THROUGH TUESDAY/... EXTENDED MODELS REMAIN IN CONSIDERABLE DISAGREEMENT. THERE IS MUCH RUN TO RUN VARIABILITY WITH THE GFS AND CORRESPONDING MEX TEMP GUIDANCE. FOR FRIDAY...PCPN WINDS DOWN NW TO SE EARLY AS HIGH PRESSURE BUILDS BEHIND A COLD FRONT. 12Z MEX TEMP GUIDANCE HAS TRENDED DOWN AFTER 00Z MEX TEMP GUIDANCE TRENDED MUCH WARMER. AT THIS POINT...HIGH TEMPS WILL MOSTLY BE IN THE MID 40S TO LOWER 50S. FRIDAY NIGHT INTO SATURDAY...THE GFS HAS AN UPPER TROF WORKING ACROSS THE AREA. SCATTERED SNOW SHOWERS/WINTRY MIX WILL CHANGE OVER TO RAIN SHOWERS IN THE AFTERNOON. HIGH TEMPS WILL MOSTLY BE IN THE 40S. HIGH PRESSURE BUILDS BRIEFLY SUNDAY BEFORE A COLD FRONT SAGS ACROSS THE REGION MONDAY INTO TUESDAY. AS AFOREMENTIONED...MUCH UNCERTAINTY EXISTS...PARTICULARLY WITH TEMPS. CURRENT GUIDANCE IS NEAR NORMAL FOR THIS TIME PERIOD. OBVIOUSLY...THIS WILL PROFOUNDLY AFFECT P-TYPES. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 447 AM EDT WED MAR 14 2007 INZ050-058-059-OHZ026-034-035-042>046-051>056-060>065-074-150900- WAYNE-FAYETTE IN-UNION IN-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN- UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-LICKING- PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-FAIRFIELD-HOCKING- 447 AM EDT WED MAR 14 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...CENTRAL OHIO...MIAMI VALLEY OF OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL DEVELOP AHEAD OF A COLD FRONT THIS EVENING AND OVERNIGHT. THERE IS A SLIGHT CHANCE SOME OF THESE STORMS COULD BE SEVERE...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND TONIGHT. INZ066-073>075-080-KYZ089>100-OHZ070>073-077>082-088-150900- FRANKLIN IN-RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE- KENTON-CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS- BUTLER-WARREN-CLINTON-ROSS-HAMILTON-CLERMONT-BROWN-HIGHLAND-ADAMS- PIKE-SCIOTO- 447 AM EDT WED MAR 14 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...SOUTH CENTRAL OHIO AND SOUTHWEST OHIO. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL MOVE SOUTH INTO THE OHIO VALLEY OVERNIGHT. WIDESPREAD SEVERE THUNDERSTORMS ARE NOT EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. HAWBLITZEL
The national radar mosaic for the moment the first event began.
1 flood. Local standard time, as filed.
Roads were flooded and closed across the county.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2007Every state in 2007This day in weather historyWarnings in Indiana, March 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 19393.